Newbie


#1
My name is Peter. I am aged 79 and was diagnosed with PD in March. Started on Madopar 62.5mg 3 X daily and then dose doubled after 6 weeks since didn't seem to be helping symptoms. I have found in the past week that I need to space out dosages to not more than 2.5 hours apart during day, otherwise start to get shaky.
Also find that having taken a dose I get a very muzzy head feeling together with back of neck tingling sensation.
Anyone else experience this with Madopar? All comments appreciated.

Peter

#2
hi pppppapageno
2 1/2 hours seems rather short time - are you eating a lot of protein? I'm not sure its a good idea to take the tablets more often - something to do with the recovery time of the neurons i recall. Perhaps you need to tell your neuro and maybe get a bigger dose or something like azilect that prolongs the effect.
cheers

#3
Hello Papageno. I agree with Turnip, I take two other types of medication to help madopar work. However, usually the consultant prescribes the medication in stages as the effect builds up. As you will see from this Forum, most of us have various side effects from the medication especially when we first start on it.

#4
Hi papageno

Welcome to the forum. Sorry to hear that you are having problems with madopar. i am just a wee bit younger than you and my first medication was madopar three times a day, the specialist then altered me to madopar CR (controlled release). I still take three tablets a day but like Polly. i have to take two other medications to give me a day long level input of medication. hope that things work out for you ok, like me I expect you find it bad enough to have age related problems without the dreaded pd joining in,
.
Cheers matey

chunky:laughing:

#5
Hello, Peter,
No experience with Madopar, but can only say that if you are not happy about side effects go back and look for change. Research alternative stuff and diet, but always tell the nurse if you want to change anything. Mine has given up trying to tell me what doses I should be on and I have managed to reduce my drug intake enormously, but only with her knowledge.
Good Luck,
Chrissie